Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Wilmington, OH

May 10, 2011Pike County, Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2011, 4:07 PM EDT for Pike County, Scioto County, Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 4:07 PM EDT (20:07 UTC)
Expired
May 10, 2011, 4:39 PM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:14 PM EDTHAIL 0.5Piketon, OH
May 10, 4:19 PM EDTHAIL 0.883 Sw Beaver, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS51 KILN 102007
SVRILN
OHC131-145-102100-
/O.NEW.KILN.SV.W.0103.110510T2007Z-110510T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
407 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PIKE COUNTY IN SOUTHWEST OHIO...
  NORTHEASTERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 500 PM EDT.

* AT 402 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR GIVENS...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH WEBSTER...

IN ADDITION...BEAVER...STOCKDALE...STATE ROUTE 335 AT STATE ROUTE
776...MINFORD...PORTSMOUTH REGIONAL AIRPORT AND LYRA ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 3876 8265 3873 8269 3869 8270 3885 8298
      3903 8302 3913 8299 3910 8279 3896 8280
      3894 8275 3886 8276 3886 8268 3885 8265
TIME...MOT...LOC 2007Z 292DEG 18KT 3900 8292

$$


BINAU
3 follow-up statements
924 
WWUS51 KILN 102014
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT TUE MAY 10 2011

OHC131-145-102100-
/O.CON.KILN.SV.W.0103.000000T0000Z-110510T2100Z/
PIKE OH-SCIOTO OH-
414 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN SCIOTO AND SOUTHEASTERN PIKE COUNTIES...

AT 407 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR GIVENS...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTH WEBSTER.

IN ADDITION...BEAVER...STATE ROUTE 335 AT STATE ROUTE 776...
STOCKDALE...MINFORD...PORTSMOUTH REGIONAL AIRPORT AND LYRA ARE NEAR
THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3876 8265 3873 8269 3869 8270 3885 8298
      3903 8299 3908 8296 3910 8279 3896 8280
      3894 8275 3886 8276 3886 8268 3885 8265
TIME...MOT...LOC 2015Z 289DEG 18KT 3900 8286

$$


BINAU
744 
WWUS51 KILN 102027
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT TUE MAY 10 2011

OHC131-145-102100-
/O.CON.KILN.SV.W.0103.000000T0000Z-110510T2100Z/
PIKE OH-SCIOTO OH-
427 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN SCIOTO AND SOUTHEASTERN PIKE COUNTIES...

AT 424 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BEAVER...MOVING EAST AT 20 MPH.

THIS STORM HAS PRODUCED DIME SIZED HAIL ACROSS PIKE COUNTY...AND THE 
POTENTIAL FOR HAIL TO THE SIZE OF A QUARTER CONTINUES.

LOCATIONS IMPACTED INCLUDE...
SOUTH WEBSTER.

IN ADDITION...MINFORD...PORTSMOUTH REGIONAL AIRPORT AND LYRA ARE NEAR
THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3876 8265 3873 8269 3869 8270 3887 8293
      3908 8290 3910 8279 3896 8280 3894 8275
      3886 8276 3886 8268 3885 8265
TIME...MOT...LOC 2026Z 289DEG 18KT 3901 8282

$$


BINAU
549 
WWUS51 KILN 102039
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT TUE MAY 10 2011

OHC131-145-102049-
/O.CAN.KILN.SV.W.0103.000000T0000Z-110510T2100Z/
PIKE OH-SCIOTO OH-
439 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCIOTO AND
SOUTHEASTERN PIKE COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

HEAVY RAIN IS STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.

LAT...LON 3876 8265 3873 8269 3869 8270 3887 8293
      3908 8290 3910 8279 3896 8280 3894 8275
      3886 8276 3886 8268 3885 8265
TIME...MOT...LOC 2039Z 289DEG 18KT 3899 8274

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:05 PM EDT, 2 minutes earlier.

Area forecast discussion, May 10, 4:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A MID LVL RIDGE AXIS LOCATED FROM THE WESTERN GREAT LAKES
SOUTHWARD TO THE LOWER MISSISSIPPI VALLEY WILL MOVE SLOWLY EAST
ACROSS THE FORECAST AREA THROUGH THE END OF THE WORK WEEK.
MEANWHILE...A WARM FRONTAL BOUNDARY WILL REMAIN ACROSS THE
REGION...EVENTUALLY WASHING OUT BY THE END OF THE WORK WEEK.
SUMMER-LIKE TEMPERATURES CAN BE EXPECTED DURING THIS PERIOD.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE NEAR TERM FORECAST WILL BE ACTIVE AS MESOSCALE INTERACTIONS
ARE ONGOING AT THE TIME OF ISSUANCE. A TANDEM OF WEAK VORT MAXES
WILL SLIDE SE ACRS THE REGION LATE THIS AFTN AND EVENING. THESE
WEAK FEATURES WILL INTERACT WITH A WARM FRONT ACRS THE REGION TO
PRODUCE SHOWERS AND THUNDERSTORMS. VERY HIGH CAPE VALUES PER 18Z
ILN SPECIAL SOUNDING...AROUND 3500 J/KG...ALONG WITH AMPLE
SHEAR...WILL RESULT IN MULTICELL AND SUPERCELL CLUSTERS. SUPERCELLS
WILL BE PROLIFIC HAIL PRODUCES AND WILL LIKELY RESULT IN SOME
DAMAGING WINDS. GIVEN THAT STORM MOTIONS ARE AROUND 20 MPH...AND
THE THREAT THAT SOME LOCATIONS MAY SEE TRAINING STORMS...FLOODING
WILL ALSO BE A CONCERN. HAVE GONE WITH FAIRLY HIGH POPS OVER THE
WESTERN AND SOUTHERN PARTS OF THE CWFA WHERE FORCING WILL BE
MAXIMIZED. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT ACRS
THESE AREAS UNTIL 8 PM EDT. A SOUTHWARD TREND AND AN GRADUAL
DECREASING TREND OF CONVECTION ARE EXPECTED THIS EVENING INTO THE
EARLY MORNING HOURS AS SURFACE BASED INSTABILITY WANES AND FORCING
WANES AS WELL. OVERNIGHT LOWS WILL FALL INTO THE LOWER AND MID
60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A SUMMER-LIKE PATTERN IS IN THE OFFING DURING THE SHORT TERM PERIOD.

A MID LVL RIDGE AXIS WILL SLOWLY MOVE EAST ACRS THE FORECAST AREA
THROUGH THE PERIOD. HOWEVER...THE RIDGE WILL NOT BRING COMPLETE
DRY WEATHER AS A WARM AND HUMID AIRMASS WILL BE IN PLACE.
THIS...ALONG WITH WEAK LOW LEVEL FORCING AND WEAK WX DISTURBANCES
ROTATING THROUGH THE UPPER LEVEL FLOW...WILL RESULT IN CHANCES OF
SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL LIKELY OCCUR DURING
THE PEAK HEATING OF THE DAY INTO THE EVENING HOURS. HIGHS IN THE
LOWER AND MID 80S AND LOWS IN THE LOWER AND MID 60S ARE EXPECTED
WEDNESDAY AND THURSDAY. ON FRIDAY...MORE CLOUD COVER A LITTLE
HIGHER CHC FOR PCPN WILL TEMPER HIGHS DOWN INTO THE UPPER 70S TO THE
LOWER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A HIGHLY AMPLIFIED UPPER LEVEL FLOW PATTERN IS ANTICIPATED DURING
THE LONG TERM PERIOD. IN FACT...THE FLOW WILL BECOME BLOCKY IN
NATURE AND WILL RESULT IN LARGE SYNOPTIC SCALE SYSTEMS TO MOVE
MORE NORTH TO SOUTH THAN WEST TO EAST. HAVE USED A BLEND OF THE
NCEP/HPC GUIDANCE AND THE 00Z ECMWF TO KEEP SOME CONTINUITY TO THE
FORECAST AS WELL AS TO BETTER COLLABORATE WITH SURROUNDING
OFFICES.

AN UPR LEVEL CLOSED LOW IS FORECAST TO MOVE SLOWLY SOUTHWARD FROM
THE MID MS RIVER VALLEY INTO THE LOWER GULF COAST STATES FROM
SATURDAY INTO MONDAY. AS THIS OCCURS...A COLD FRONT WILL SLIDE
FROM NORTH TO SOUTH ACRS THE AREA FRIDAY NIGHT INTO SATURDAY.
A MOISTURE FETCH OFF THE ATLANTIC WILL BE PULLED BACK WEST INTO
THE REGION...RESULTING IN THE THREAT FOR PCPN. HAVE KEPT BOTH A
CHANCE OF SHOWERS AND THUNDERSTORMS GOING SATURDAY INTO SATURDAY
NIGHT...TRANSITIONING OVER TO A CHANCE OF SHOWERS ON SUNDAY AS
INSTBY DECREASES WITH A COOLER AIRMASS. MODEL TRENDS INDICATE THAT
THE THREAT OF PCPN WILL BE SLOW TO EXIT THE REGION SUNDAY NIGHT
INTO MONDAY GIVEN THE SLOW MOVEMENT OF SYNOPTIC SYSTEMS. SFC HIGH
PRESSURE IS POISED AT THIS TIME TO BUILD INTO THE REGION MONDAY
NIGHT INTO TUESDAY WHICH SHOULD ALLOW THE REGION TO DRY OUT BY
THEN. TEMPERATURES THROUGH THE PERIOD WILL SHOW A COOLING TREND
GIVEN CLOUDS...PCPN AND A NORTHEAST SFC WIND FLOW. COULD EVEN BE
COOLER THAN CURRENTLY FORECAST...BUT WILL NOT GO THAT EXTREME AT
THIS TIME.
&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG
INSTABILITY GRADIENT CURRENTLY EXTENDING FROM CENTRAL INDIANA DOWN
INTO NORTHERN KENTUCKY. AS SURFACE BOUNDARY CONTINUES TO LIFT
NORTHEAST THROUGH EARLY EVENING...AIRMASS WILL CONTINUE TO
DESTABILIZE ACROSS OUR AREA. EXPECT SHOWERS AND THUNDERSTORMS TO
CONTINUE TO FILL IN THROUGH LATE AFTERNOON...ESPECIALLY ALONG AND
SOUTHWEST OF A KDAY TO KILN LINE. AREA OF PCPN SHOULD THEN PUSH
SOUTHEAST OF OUR AREA THROUGH EARLY EVENING. MODELS ARE HINTING
AT SOME FOG AND LOWER CLOUDS LATER TONIGHT. TOUGH TO DISCOUNT THIS
COMPLETELY WITH HIGH BUILDING IN ALOFT BUT THIS WILL LIKELY DEPEND
TO SOME DEGREE ON HOW MUCH PCPN WE END UP GETTING LATER THIS
AFTERNOON. WILL HEDGE FOR NOW AND KEEP ANY CIGS VFR LATER TONIGHT
AND JUST BRING IN SOME MVFR VSBY RESTRICTIONS. AIRMASS WILL
DESTABILIZE ONCE AGAIN THROUGH THE DAY ON WEDNESDAY BUT WE ARE
LACKING A FORCING MECHANISM SO ANY THUNDERSTORM DEVELOPMENT SHOULD
BE MORE ISOLATED THROUGH THE AFTERNOON HOURS.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN
AVIATION...JGL
Hazardous weather outlook, May 10, 9:22 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT TUE MAY 10 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
922 AM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. IN
ADDITION...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. SOME
FLOODING ISSUES MAY ARISE WHERE WHERE THUNDERSTORMS TRAIN OVER THE
SAME AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING.

In the hours before

Local storm report, May 10, 10:11 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 AM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     HAIL             KENTON                  40.64N 83.61W
05/10/2011  E0.75 INCH       HARDIN             OH   TRAINED SPOTTER

&&

MIKEG
Special weather statement, May 10, 2:52 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EDT TUE MAY 10 2011

INZ050-OHZ034-042-102000-
WAYNE IN-DARKE OH-MERCER OH-
252 PM EDT TUE MAY 10 2011

...RAPIDLY DEVELOPING THUNDERSTORMS WILL AFFECT WEST CENTRAL OHIO
AND EAST CENTRAL INDIANA THROUGH 400 PM EDT...

RADAR INDICATED THUNDERSTORMS OVER EASTERN INDIANA INCREASING IN
COVERAGE AND INTENSITY...AND THESE STRONG STORMS MAY BECOME SEVERE
AS THEY MOVE INTO THE AREA THROUGH THE MID AND LATE AFTERNOON.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FOUNTAIN CITY...FORT
RECOVERY...UNION CITY...ROCKFORD...ST. HENRY...COLDWATER AND CELINA.

ALSO...FRANKLIN...ECONOMY...WILLIAMSBURG...CHATTANOOGA...WABASH...
NORTH DAYTON...COSMOS AND BETHEL ARE NEAR THE PATH OF THESE RAPIDLY
DEVELOPING THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4071 8445 3986 8484 3993 8521 4001 8520
      4001 8482 4073 8481

BINAU
Local storm report, May 10, 3:26 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             MOUNT OLIVET            38.53N 84.04W
05/10/2011  E0.50 INCH       ROBERTSON          KY   PUBLIC

&&

ANOVAK
Local storm report, May 10, 3:32 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
332 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 SE PIQUA              38.45N 84.03W
05/10/2011  E1.75 INCH       ROBERTSON          KY   PUBLIC

&&

ANOVAK
Local storm report, May 10, 3:36 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             NEAVE                   38.65N 84.20W
05/10/2011  E1.75 INCH       BRACKEN            KY   TRAINED SPOTTER

&&
Special weather statement, May 10, 3:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT TUE MAY 10 2011

OHZ034-035-042-043-102100-
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
355 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORMS WILL AFFECT WESTERN
SHELBY...MERCER...NORTHERN DARKE AND WESTERN AUGLAIZE COUNTIES
THROUGH 500 PM EDT...

AT 350 PM EDT...RADAR INDICATED A STRONG THUNDERSTORMS OVER EAST
CENTRAL INDIANA...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
ANSONIA...ST. HENRY...COLDWATER...ROCKFORD...CELINA...VERSAILLES...
MINSTER...NEW BREMEN...FORT LORAMIE AND ST. MARYS.

ALSO...COSMOS...NORTH DAYTON...CHATTANOOGA...ROSE HILL...WABASH...
ROSSBURG...NEW WESTON AND BURKETTSVILLE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 4068 8433 4020 8430 4021 8481 4070 8481

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:14 AM EDTSpecial Weather StatementILNPerry46 min
May 10, 9:57 AM EDTSpecial Weather StatementILNHardin63 min
May 10, 2:52 PM EDTSpecial Weather StatementILNMercer68 min
May 10, 3:55 PM EDTSpecial Weather StatementILNMercer65 min
May 10, 3:57 PM EDTSevere Thunderstorm WarningILNRoss48 min
May 10, 4:01 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer59 min
May 10, 4:32 PM EDTSevere Thunderstorm WarningILNHocking, Ross58 min
May 10, 4:40 PM EDTSpecial Weather StatementILNScioto35 min
May 10, 4:47 PM EDTAreal Flood AdvisoryILNRoss118 min
May 10, 4:51 PM EDTAreal Flood AdvisoryILNMercer3 hr
May 10, 5:09 PM EDTSpecial Weather StatementILNAuglaize, Mercer, Shelby66 min
May 10, 5:22 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross53 min
May 10, 5:25 PM EDTSevere Thunderstorm WarningILNMercer50 min
May 10, 5:46 PM EDTSpecial Weather StatementILNBrown29 min
May 10, 6:07 PM EDTAreal Flood AdvisoryILNHocking, Pickaway3 hr
May 10, 6:17 PM EDTSpecial Weather StatementILNAuglaize43 min
May 10, 6:20 PM EDTFlash Flood WarningILNHocking, Pickaway, Ross7 hr
May 10, 6:21 PM EDTSevere Thunderstorm WarningILNScioto39 min
May 10, 6:31 PM EDTSpecial Weather StatementILNBrown59 min
May 10, 6:45 PM EDTSevere Thunderstorm WarningILNAdams, Brown45 min
May 10, 6:47 PM EDTSpecial Weather StatementILNAuglaize28 min
May 10, 7:14 PM EDTFlash Flood WarningILNPike, Scioto5 hr
May 10, 7:27 PM EDTSevere Thunderstorm WarningILNScioto48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.